• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of, and finding treatments for, complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia, long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To become a member, simply click the Register button at the top right.

Nausea, vomiting after climbing staircase or exertion

Learner1

Senior Member
Messages
6,305
Location
Pacific Northwest
You are saying that mast cell activation syndrome (MCAS) could be a possible explanation for @Nadirtopinnacle's symptoms of nausea and vomiting after climbing a staircase or exertion? That's a very interesting suggestion.

MCAS can certainly cause nausea and vomiting symptoms, and exercise can be a trigger of MCAS symptoms.
Exactly. I've had weight lifting or aerobic activity trigger nausea.
I agree. I was in the US on Benadryl and now in Germany Cetirizin. But only before bedtime because they make me very sleepy.
I manage the dose of Benadryl if I don't want to be sleeping. With 25mg, I function, with 50mg, I'm a little sleepy.
 

Viala

Senior Member
Messages
648
Does it feel like you get an increase in pressure inside your head? Could be worth looking into intracranial hypertension, and note this can be caused by lots of things, some known and some unknown to science.

Known ones include things that block the blood or CSF flow going out of the head (e.g. blocked jugular veins, chiari)

Are there any exercises that one can do at home to help with these? I don't know what causes mine, but I have a lot of head pressure, especially after mental exertion. Also nausea, dizziness, confusion.
 

SWAlexander

Senior Member
Messages
1,962
Are there any exercises that one can do at home to help with these? I don't know what causes mine, but I have a lot of head pressure, especially after mental exertion. Also nausea, dizziness, confusion.

I avoid heavy lifting and bending over.
Also, when headaches become very strong I use a heating pad around the neck and put a little cortisone (Clobetasol) cream into my ear and rest as much as possible.
An MRI with contrast would be best to find out more.
 
Messages
67
Location
UK
Are there any exercises that one can do at home to help with these? I don't know what causes mine, but I have a lot of head pressure, especially after mental exertion. Also nausea, dizziness, confusion.

Before thinking about exercises you ideally want to understand what is causing the feeling of pressure. There are many things that might be causing it.

As @SWAlexander said, an MRI of the head with contrast to look at the blood vessels would be a good place to start. (But blood vessels playing silly buggers is only one possible cause... it's just the one I happen to know a little about)

If you want to know more on blood vessels and head pressure I'd recommend this FB group, lots of knowledgeable people in here:

https://www.facebook.com/groups/3737591956275670/?ref=share
 

Viala

Senior Member
Messages
648
I avoid heavy lifting and bending over.
Also, when headaches become very strong I use a heating pad around the neck and put a little cortisone (Clobetasol) cream into my ear and rest as much as possible.
An MRI with contrast would be best to find out more.

I'll try heating pad, I can't do MRI now. I always thought it is caused by toxins, but I am not sure anymore.
 

Viala

Senior Member
Messages
648
Before thinking about exercises you ideally want to understand what is causing the feeling of pressure. There are many things that might be causing it.

As @SWAlexander said, an MRI of the head with contrast to look at the blood vessels would be a good place to start. (But blood vessels playing silly buggers is only one possible cause... it's just the one I happen to know a little about)

If you want to know more on blood vessels and head pressure I'd recommend this FB group, lots of knowledgeable people in here:

https://www.facebook.com/groups/3737591956275670/?ref=share

Thank you for the link. MRI would be best, but for now it's not available.

I also get red on my face and my skin looks different, is it also typical? It's not the same redness as after physical exercise.
 

SWAlexander

Senior Member
Messages
1,962
Thank you for the link. MRI would be best, but for now it's not available.

I also get red on my face and my skin looks different, is it also typical? It's not the same redness as after physical exercise.

I believe only a medical diagnosis can help.
 
Messages
67
Location
UK
Agreed, I think you should seek out a specialist. Maybe a neurologist (?) that specialises in intracranial hypertension?

For temporary relief I find sticking my head (or whole body if I'm feeling brave) under the cold shower helps
 

Woof!

Senior Member
Messages
523
For mast cell- induced nausea and vomiting the only thing that helps me is injectable diphenhydramine.
:bulb::bulb::bulb:! LIghtbulb moment!

A few years ago I was taken to the E.R. with the WORST migraine ever. It came on like gangbusters over the course of 10 minutes, and my entire body was in sooooo much pain, they couldn't even unbend me for a spinal tap to rule out an aneurysm. Aside from IV fluids (love them cuz I always need them), they gave me injectable diphenhydramine and it really, really helped, to my surprise. I couldn't figure out why until you mentioned mastcell-induced vomiting. (Yes, I was vomiting, too.) WOW! I have learned so much here on PR about how so many of the symptoms I thought were unrelated are all related (many to mast cells). Thanks, @Learner1!
 

Pyrrhus

Senior Member
Messages
4,172
Location
U.S., Earth
I was once in an airport and had to catch a flight.

I knew I was not well enough to run to the gate, but I really needed to catch this flight. So I forced my self to slow-run to the gate, handed in my ticket, slow-ran down the bridge to the airplane, and as soon as I got to the airplane door, I promptly vomited.

The flight attendant looked horrified and said "you're not getting on this flight!" :bang-head:
 

Woof!

Senior Member
Messages
523
I was once in an airport and had to catch a flight. I knew I was not well enough to run to the gate, but I really needed to catch this flight. So I forced my self to slow-run to the gate, handed in my ticket, slow-ran down the bridge to the airplane, and as soon as I got to the airplane door, I promptly vomited. The flight attendant looked horrified and said "you're not getting on this flight!" :bang-head:
Ohhhh noooooo! Poor @Pyrrhus! :aghhh::aghhh::aghhh: Did they really kick you off the flight?
 

sometexan84

Senior Member
Messages
1,239
This can be from leaky gut (intestinal permeability)... and Larazotide Acetate might fix this for you. I just started LA, so I'll let you know if my nausea goes away w/ this treatment.

Studies have shown that ME/CFS patients post-exercise had increased bacterial translocation... where the exercise increased the amount of bacterial toxins that were escaping from the gastrointestinal tract.

This happens when the tight junctions in the intestinal epithelium are no longer "tight"... like, basically holes developing in the barrier here, allowing toxins from the gut to escape into the bloodstream.

The leaky gut idea is strongly linked to ME/CFS. In my opinion, if exertion causes strong nausea, you have very high levels of leaky guy or intestinal permeability. (I also believe that certain EV strains are more likely to cause this... like Echovirus 11, which I have, is well known to massively disrupt the intestinal barrier. I think this is why we don't ALL have this type of nausea)

Larazotide Acetate will seal up and repair the tight junctions. At the lower dosages, it's been shown to greatly improve nausea symptoms in those w/ Celiac Disease.

This happens from Enterovirus that lives in the intestinal epithelium. It eventually causes leaky gut here. Enterovirus is a top suspect of both ME/CFS and Celiac Disease. Other viruses involved in Celiac, like Rotavirus for instance... this also will persistently infect the intestinal epithelium and lead to leaky gut.

LA isn't a permanent solution... but it could fix symptoms for a while
 

Learner1

Senior Member
Messages
6,305
Location
Pacific Northwest
Thanks @Learner1 . Would be interesting to understand mast cell and autonomic dysfunction.
There's an awful lot of info on both topics in many threads here. The websites mastattack.com and mastcellmaster.com as well as Dysautonomia International's all have good info.
This can be from leaky gut (intestinal permeability)...
My gut isn't too leaky. I think it has more to do with mast cells and oxalates.
At the lower dosages, it's been shown to greatly improve nausea symptoms in those w/ Celiac Disease.
I am celiac, though. What is the recommended dose and is it prescribed or where does one acquire it? Thanks
 

sometexan84

Senior Member
Messages
1,239
My gut isn't too leaky. I think it has more to do with mast cells and oxalates.
I am celiac, though. What is the recommended dose and is it prescribed or where does one acquire it? Thanks
Well, since your gut "isn't too leaky", I wouldn't worry about it.
 

vision blue

Senior Member
Messages
1,891
I've had success taking Huperzine A to increase acetylcholine to reduce POTS symptoms. I do have sporadic bouts of nausea, which can lead to vomiting, and can be provoked by exercise. Injectable diphenhydramine stops it fast, and sometimes, but less often, ondansetron (Zofran).

Your mention of acetylcholine is interesting as ive had ofd symptomds since tropacamide dilation drops including nausea and wonder if it gave/greatly worsened intracranial hypertension ((i postrd full list of symptons on another thread)
 
Back